Alert archive / Florida / Tornado Warnings in 1999
Tornado Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 10, 1999, 6:41 PM EDT for Alachua County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1999, 6:41 PM EDT (22:41 UTC)
- Expired
- Jun 10, 1999, 7:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085 WFUS1 KJAX 102242 RRA TORJAX FLC001-102330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 641 PM EDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... ALACHUA COUNTY IN NORTHERN FLORIDA * UNTIL 730 PM EDT * AT 640 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 5 MILES WEST OF LA CROSSE OR 3 MILES NORTHWEST OF HAINESWORTH... MOVING NORTHWEST AT 5 MPH. IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS. PS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:28 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 10, 3:28 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 328 PM EDT THU JUN 10 1999 CONVECTION IS MOVING NORTH ALONG THE EAST COAST. THESE STORMS HAVE LOCALLY HEAVY RAINFALL OF 1.5 INCHES PER HOUR AS ESTIMATED BY THE 88D. ANOTHER FOCUS FOR CONVECTION IS ALONG THE WEST COAST SEA BREEZE MOVING INTO OUR SOUTHWESTERN FA. SCATTERED SHOWERS CONTINUE OVER GEORGIA IN AN AREA OF UPPER LEVEL DIVERGENCE. EXPECT A CHANCE OF SHOWERS TO CONTINUE TONIGHT FOR SE GA. ON FRIDAY.. A GOOD CHANCE FOR SE GA AND A CHANCE FOR FL. ETA AND AVN SHOW DECENT UVV AND DEEP LAYER MOISTURE THROUGHOUT THE PERIOD... MOSTLY OVER GA. AVN CONCENTRATES THE UVV OVER CENTRAL PART OF OUR CWA ON FRI AFTERNOON. BY SATURDAY AN UPPER LOW BEGINS DIGGING OFF THE MID ATLANTIC COAST. DRIER AIR PUSHES SOUTHWARD ALONG THE EASTERN SEABOARD SPLITTING THE MOISTURE TO OUR WEST AND SOUTHEAST. PRELIM AMG 71/84/69/85 4643 SSI 73/81/71/82 4533 JAX 72/86/70/86 4634 GNV 69/87/68/87 3524 28
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:41 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 64 min |
| Jun 10, 6:44 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 46 min |
Nearby
Tornado Warnings in Florida, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.